MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD ECLIPSE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL (SINGAPORE) BD ECLIPSE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305766
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B.3.Date of event is unknown; awareness date has been used for this field.H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd eclipse¿ needle the needle separated from the syringe.There was no report of patient impact.The following information was provided by the initial reporter: rcc received the complaint via email.I was made aware of an incident with bd eclipse needle lot # 1286868 coming unattached while attempting to collect cord blood.Have you had any other reports of this happening? i do not have the needle to send in.
 
Additional Manufacturer Narrative
Photo evaluation ¿ 3 photos were received for investigation (refer to attachment a).¿ from the photos, observed the cannula is detached from the hub.Sample evaluation ¿ 2 representative samples in sealed packaging were received for investigation (refer to figure 1 in attachment b).¿ the 2 samples were subjected to visual inspection to check for insufficient epoxy.The samples passed the visual inspection (refer to results in attachment b).¿ the sample then is subjected to cannula pull force test per test method (b)(4) and passed the cannula pull force test (refer to results in attachment b).Based on device history record review, no abnormality was observed during the production of the affected batches.The bulk assembled needle is purchased from bd curitiba and bd curitiba had been notified of this complaint (refer to email communication in attachment d).
 
Event or Problem Description
Material #: 305766.Batch #: 1286868.It was reported by the customer that bd eclipse needle coming unattached while attempting to collect cord blood.Verbatim: rcc received the complaint via email.Email(s) as attached.I was made aware of an incident with bd eclipse needle lot # 1286868 coming unattached while attempting to collect cord blood.Have you had any other reports of this happening? i do not have the needle to send in.See pictures attached.Response received on (b)(6) 2023: 1.Please confirm if there was any patient involvement? if yes, what was the patient outcome? there was no patient involvement.2.Was there any adverse event or serious injury reported? no 3.Are you able to confirm the quantity of defective needles inspected? all needles are inspected before use.Needle was found to be defective during use.4.What type of procedure was being done? umbilical cord blood collection.Removal of needle from an umbilical cord.5.Was the procedure completed as planned? no, needle broke from hub presenting a safety issue.6.Are you able to provide the date of incident? (b)(6) 2023.

Brand Name
BD ECLIPSE¿ NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17882645
Report Number8041187-2023-00524
Device Sequence Number15202255
Product Code FMI
UDI-Device Identifier30382903057666
UDI-Public(01)30382903057666
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K010188
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2026
Device Catalogue Number305766
Device Lot Number1286868
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer12/19/2023
Initial Report FDA Received Date10/05/2023
Supplement Report FDA Received Date12/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/13/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown